MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DISPOSABLE SUBCUTANEOUS CATHETER PASSER, 38CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY DISPOSABLE SUBCUTANEOUS CATHETER PASSER, 38CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 48407
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the plastic bullet tip at the end of the tunneler broke/came off while the surgeon was using it.The tip was unable to be located; however, the surgeon felt like it was not likely to have remained in the patient.A post-operative cat scan was done, and neither the radiologist nor the surgeon saw evidence of retained foreign body.

Brand Name
DISPOSABLE SUBCUTANEOUS CATHETER PASSER, 38CM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
MDR Report Key10075473
Report Number2021898-2020-00147
Device Sequence Number19545060
Product Code JXG
UDI-Device Identifier00643169466326
UDI-Public00643169466326
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K911382
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number48407
Device Catalogue Number48407
Device Lot NumberE72591
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2020
Initial Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR